Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 55, NWS St. Louis, MO

June 8, 2014Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 8, 2014, 4:56 AM CDT for Lewis County, Missouri. It took effect at Jun 8, 2014, 1:30 PM CDT. It was in force for 68 hr.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 4:56 AM CDT (09:56 UTC)
In effect from
Jun 8, 2014, 1:30 PM CDT
Expired
Jun 11, 2014, 9:00 AM CDT
In force
68 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 15.11 ft at Jun 9, 2014, 2:00 PM CDT.

actionminormoderate5101506/0806/0906/1006/1106/12
Action stage
9 ft
Minor stage
11 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WGUS43 KLSX 080956
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
456 AM CDT SUN JUN 8 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 


  North Fabius River near Ewing 

  Middle Fabius River near Ewing 


.This Flood Warning is a result of 1-3 inches of rain across the basin
over the past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-090956-
/O.NEW.KLSX.FL.W.0055.140608T1830Z-140611T1400Z/
/EWNM7.1.ER.140608T1830Z.140609T1200Z.140610T1400Z.NO/
456 AM CDT SUN JUN 8 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The North Fabius River near Ewing
* From this afternoon to Tuesday morning.
* At 4:30 AM Sunday the stage was 8.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage this afternoon 
  and crest near 13.7 feet Monday morning. Additional rises are possible.
* Impact:  At 14.0 feet...Left bank begins to flood near Monticello.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

North Fabius River
  Ewing           11.0    8.22       8.4   13.7   11.2    8.4    4.7


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-090956-
/O.NEW.KLSX.FL.W.0056.140608T2158Z-140612T0630Z/
/EWMM7.1.ER.140608T2158Z.140610T1800Z.140611T0630Z.NO/
456 AM CDT SUN JUN 8 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Middle Fabius River near Ewing
* From this afternoon to late Tuesday night.
* At 4:30 AM Sunday the stage was 11.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage this afternoon 
  and crest near 14.4 feet early Tuesday afternoon. Additional rises are
  possible.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

Middle Fabius River
  Ewing           12.0   11.03      11.3   12.6   13.9    9.8    4.0


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 3:46 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 8, 3:46 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
346 AM CDT Sun Jun 8 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 345 AM CDT Sun Jun 8 2014

Quiet weather is in store for the day today as cold front that brought
the severe weather yesterday continues to dive southeastward. Front will
stall out well to the south of CWA over the lower Mississippi River
Valley with a weak ridge axis extending from north to south over our area.
Partly cloudy skies are expected with seasonable highs in the upper 70s to
low 80s.

Gosselin

.LONG TERM:  (Tonight through Saturday)
Issued at 345 AM CDT Sun Jun 8 2014

(Sunday Night - Wednesday)

Active weather will return to the LSX CWA early to mid next week as
baroclinic zone shifts back northward and potent upper-level energy
dives in from the west/northwest as a closed low. Chances of showers
and storms will ramp up from the south beginning late Sunday night into
the day Monday. Showers and storms are likely areawide Monday night/Tuesday
as closed low moves into southwestern Missouri. Occasionally heavy rain
may be possible Monday night/Tuesday as NWP soundings show tall/thin
CAPE profiles and PWAT values over +2SD or near the 99th percentile of
climatology. A few stronger thunderstorms may also be possible as
CAPE values along/east of Mississippi River Tuesday afternoon are progged
to be between 1000 and 1500 J/kg with around 30 knots of deep-layer shear.
System will likely occlude by early Tuesday as low becomes vertically stacked
throughout the troposphere and will be very slow to move out of the region.
Area will still be affected by this system on Wednesday with lingering
PoPs/chances of showers and storms. Temperatures for the period will average
slightly above normal at night and below normal during the day due to copious
cloud cover and chances of rain.

(Thursday - Saturday)

Models diverge rapidly in the extended with the ECMWF being dry while the
GFS brings another complex of showers and storms through the area early
Thursday. Not confident in either solution this far out as both have
been consistent run-to-run. Therefore...did not deviate from the CR
extended initialization. Regardless...look for moderating temperatures...
especially for daytime highs back to above climatological norms.

Gosselin

&&

.AVIATION:  (For the 06z TAFs through 06z Sunday Night)
Issued at 1156 PM CDT Sat Jun 7 2014

Primary concern is extent of MVFR stratus overnight. Metro area
TAF sites (KSUS, KSTL, KCPS) will probably experience several more
hours of MVFR until daybreak when diurnal mixing should cause cigs
to rise. MVFR cloud deck appears to have moved away from KCOU/KUIN
but brief periods of MVFR are possible over the next few hours. If
any areas experience clearing overnight, then fog will be possible
if winds become light. Northwest winds will gradually become
easterly by the end of the TAF period.

Kanofsky

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     81  67  76  66 /   5  20  50  90
Quincy          78  62  74  62 /   5  10  30  80
Columbia        79  63  72  63 /   5  30  80  70
Jefferson City  79  64  73  65 /   5  30  80  80
Salem           80  64  77  66 /   5  10  40  80
Farmington      79  63  73  65 /  10  30  70  90

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 8, 4:35 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CDT SUN JUN 8 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-090945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
435 AM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS PORTIONS OF
CENTRAL AND SOUTHEASTERN MISSOURI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS CONTINUES MONDAY THROUGH FRIDAY WITH
THE BEST CHANCE OF STORMS MONDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:19 PM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Jun 8, 4:56 AM CDTRiver Flood WarningLSXLewis4 days
Jun 8, 11:03 AM CDTRiver Flood WarningLSXPike3 days
Jun 8, 11:03 AM CDTRiver Flood WarningLSXPike4 days

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.